MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48026
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k163468.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿flexor kinked/stretched/broken/compressed¿.As reported to customer relations, "we removed the red tab and began to deploy the stent in standard fashion.While deploying it was noted, no evidence of sheath sliding back.Distal aspect of stent was not opening.We arrived at the point of not return and had no evidence of distal stent opening.At this point they carefully examined the device and noticed the blue over sheath was completely sheered where it enters the hub.Unable to deploy the stent and the case was aborted.".
 
Additional Manufacturer Narrative
510(k) number: k163468 cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Lab evaluation: the device involved in the complaint was evaluated in the laboratory on (b)(6) 2019.Broken outer sheath observed in the laboratory.Documents review including ifu review: prior to distribution all evo-22-27-9-d devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-22-27-9-d device of lot number c1539098 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1539098; upon review of complaints this failure mode has not occurred previously with this lot #c1539098.The instructions for use ifu0053-9 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use ifu0053-9.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to device handling.Summary: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8292544
Report Number3001845648-2019-00033
Device Sequence Number1500476
Product Code MUM
UDI-Device Identifier10827002480268
UDI-Public(01)10827002480268(17)200911(10)C1539098
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2020
Device Model NumberG48026
Device Catalogue NumberEVO-22-27-9-D
Device Lot NumberC1539098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/08/2019
Event Location Hospital
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer01/09/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1